How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr Scott Nimmo Your Own Question
Dr Scott Nimmo
Dr Scott Nimmo, Small Animal Veterinarian.
Category: Dog
Satisfied Customers: 19493
Experience:  BVMS, MRCVS. { Glasgow UK }
10315041
Type Your Dog Question Here...
Dr Scott Nimmo is online now
A new question is answered every 9 seconds

My 75 pound labrador retriever ate some of my sons 30 mg

Customer Question

My 75 pound labrador retriever ate some of my sons 30 mg vyvanse.
JA: I'm sorry to hear that. The Veterinarian will know if the dog will be able to digest that. What is the dog's name and age?
Customer: Belle. 8 years
JA: Is there anything else the Veterinarian should be aware of about Belle?
Customer: no
Submitted: 4 months ago.
Category: Dog
Expert:  Dr Scott Nimmo replied 4 months ago.

Hi,I'm Dr Scott. Welcome to JustAnswer, I am working on your question now, you can expect a written reply sometime within the next ten minutes or so.

Expert:  Dr Scott Nimmo replied 4 months ago.

But before I can start I need a little more information to make things clearer for me, so could you please answer the following :

1. Roughly how many 30 mg Vyvanse did your dog eat?

2. How long ago did this happen ? { how many minutes or hours ago }

Customer: replied 4 months ago.
Not sure of quantity. Maybe 5 to 10. maybe 2 hours ago while we were out to dinner.
Expert:  Dr Scott Nimmo replied 4 months ago.

Hello again

I have very quickly worked out an answer for you below.

1. Vyvanse is potentially toxic to dogs, symptoms can range from severe central nervous system stimulation, tremors, seizures, cardiac arrhythmias and can be fatal. At doses of 1 mg/kg we see problems with agitation. At doses of 10 mg/kg we can see very serious effects such as heart arrhythmias and seizures. You dog weighs 34 kg so the worst possible scenario is 8.8 mg / kg in your case.

2. One of the best things you can do in this sort of situation is to make your dog sick immediately and try recover the drug that way. If you can do this within the first hour after ingestion { Two hours at the absolute outside } then things should be OK. For the sake of speed I will give you a link on how to do this best : LINK

{ Also be aware that an ER vet will be able to quickly induce vomiting with prescription drugs }

3. However if you fail to induce vomiting and / or any odd symptoms occur then you should have your dog checked over by an ER vet without delay. Also I should be available online for you the next four or five hours today so please do not hesitate to get straight back to me if your dog's condition changes in any way or you would like to talk things over with me further.

Regards,

Dr Scott
Please be kind enough to rate my service to you after we have concluded our dialogue, such feedback helps me maintain the quality of my answers.

Expert:  Dr Scott Nimmo replied 4 months ago.

Hello again,

I am just checking back in to see how Belle is getting on after our recent dialogue concerning the accidental Vyvanse ingestion ...

Please get back to me and let me know how things are going.

Regards,

Dr Scott

Please be kind enough to rate my service to you after we have concluded our dialogue. Such feedback helps me maintain the quality of my answers.